MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY TORIC EXTENDED VISION UV ABSORBING IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY TORIC EXTENDED VISION UV ABSORBING IOL; INTRAOCULAR LENS
Model Number DAT315
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Visual Impairment (2138)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.There has been one other complaint reported in the lot number.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A nurse reported that, following intraocular lens implant procedure, it was noted that the insufficient iol power was implanted.The iol was exchanged for another lens approximately 2 months following the initial implant procedure.Additional information was requested.
 
Event or Problem Description
Additional information was received that, the symptoms has been resolved.
 
Additional Manufacturer Narrative
The lens was returned for evaluation.Solution is dried on the lens.The lens was cut in half, typical of insertion and removal from the eye.One haptic is going through a drain hole in the lens case and visible from underneath the lens case.The opposite haptic is broken in the distal area (not returned).The half with the broken haptic has been crushed on top of two posts in the lens case causing a long crack in the optic.A piece of edge material is broken off where it is crushed on a post.A power and resolution inspection could not be conducted due to extensive damage.The file indicates the use of a qualified cartridge and handpiece with a non-qualified viscoelastic.The root cause for the removal of the iol could not be determined.The change in diopter strength may indicate the original lens was not the optimal choice for the patient.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ VIVITY TORIC EXTENDED VISION UV ABSORBING IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key13493972
Report Number1119421-2022-00216
Device Sequence Number4025577
Product Code POE
UDI-Device Identifier00380652427081
UDI-Public00380652427081
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 03/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/12/2025
Device Model NumberDAT315
Device Lot Number15057686
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/02/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/20/2022
Supplement Date Received by Manufacturer02/09/2022
Initial Report FDA Received Date02/09/2022
Supplement Report FDA Received Date03/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AMVISC.; MONARCH III IOL CARTRIDGE D.; MONARCH III IOL INJECTOR.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale